Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 16, 2017, 10:16 PM CDT for Grant County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 10:16 PM CDT (03:16 UTC)
- Expired
- Jun 16, 2017, 10:49 PM CDT
- In force
- 33 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The La Crosse radar (KARX), 123 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:35 PM CDT | TSTM WND GST 44 | 2 Nnw Platteville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
816
WUUS53 KARX 170316
SVRARX
WIC043-170400-
/O.NEW.KARX.SV.W.0134.170617T0316Z-170617T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
1016 PM CDT FRI JUN 16 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
East central Grant County in southwestern Wisconsin...
* Until 1100 PM CDT
* At 1016 PM CDT, a severe thunderstorm was located near Lancaster,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Platteville around 1035 PM CDT.
Cuba City around 1050 PM CDT.
Other locations impacted by this severe thunderstorm include
Georgetown, Arthur, Livingston, Ellenboro and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4279 9078 4296 9062 4291 9043 4258 9043
TIME...MOT...LOC 0316Z 290DEG 21KT 4281 9060
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Wetenkamp3 follow-up statements
585
WWUS53 KARX 170325
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1025 PM CDT FRI JUN 16 2017
WIC043-170400-
/O.CON.KARX.SV.W.0134.000000T0000Z-170617T0400Z/
Grant WI-
1025 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EAST CENTRAL GRANT COUNTY...
At 1025 PM CDT, a severe thunderstorm was located near Platteville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Platteville around 1035 PM CDT.
Cuba City around 1050 PM CDT.
Other locations impacted by this severe thunderstorm include
Georgetown, Arthur, Livingston, Ellenboro and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4277 9070 4294 9058 4291 9043 4258 9043
TIME...MOT...LOC 0325Z 290DEG 21KT 4279 9053
HAIL...1.00IN
WIND...60MPH
$$
Wetenkamp740
WWUS53 KARX 170332
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1032 PM CDT FRI JUN 16 2017
WIC043-170400-
/O.CON.KARX.SV.W.0134.000000T0000Z-170617T0400Z/
Grant WI-
1032 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EAST CENTRAL GRANT COUNTY...
At 1032 PM CDT, a severe thunderstorm was located over Platteville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Cuba City around 1045 PM CDT.
Other locations impacted by this severe thunderstorm include Arthur,
Livingston, Union, Platteville Airport and Big Patch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4277 9060 4292 9052 4291 9043 4258 9043
TIME...MOT...LOC 0332Z 289DEG 21KT 4276 9047
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Wetenkamp390
WWUS53 KARX 170349
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1049 PM CDT FRI JUN 16 2017
WIC043-170358-
/O.CAN.KARX.SV.W.0134.000000T0000Z-170617T0400Z/
Grant WI-
1049 PM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRANT COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
La Crosse.
LAT...LON 4277 9060 4292 9052 4291 9043 4258 9043
TIME...MOT...LOC 0347Z 290DEG 21KT 4273 9034
$$
WetenkampWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:50 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 16, 6:50 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 650 PM CDT Fri Jun 16 2017 .SHORT TERM...(This evening through Saturday) Issued at 235 PM CDT Fri Jun 16 2017 At 2 PM, a short wave trough moving through northwest Wisconsin was producing scattered showers and storms across central and northern Wisconsin. This system will move east across northern Wisconsin and be located in western Upper Michigan by this evening. As this occurs, a dry line will settle south toward the Interstate 90 corridor. Dew points will be in the mid and upper 50s north of the dry line and in the lower and mid 60s south of it. As temperatures climb into the lower to mid 80s this afternoon, the 0-1 km mean layer CAPES will climb into the 1500 to 2500 J/kg range south of the Interstate 94. This CAPE will be building ahead of an approaching short wave trough (currently located over western Minnesota). The CAM models are in good agreement thunderstorms will develop across east-central and south-central Minnesota between 16.19z and 16.21z. The latest RAP suggest that there will be sufficient deep shear that they will quickly develop into supercell thunderstorms and then as their cold pools coalesce the 0-3 km shear would favor a line of storms to move through east and southeast through the area. The main severe weather threat with these storms will be large hail and wind through 16.23z, and then evolve into primarily a wind threat which would last through 17.03z. While there is a severe weather threat across the entire area, the greatest chance looks to be along and south of the Interstate 90 corridor where the instability will be the greatest. For Saturday afternoon and night, a stronger short wave and surface cold front will be moving through the region. Like the past couple of days, the best instability will be well south of our forecast area. However, there will still be 1000 to 2500 J/kg 0-1 km mean layer CAPE from northeast Iowa into southwest and central Wisconsin. There may be sufficient deep shear for a few supercell storms to develop. Both the HRRR and ARW suggest this possibility. Meanwhile the NMM would suggest that these storms would develop across east-central Iowa, northern Illinois, and southeast Wisconsin. If this does occur, the primary severe weather threats would be large hail and damaging winds. There was a slight shift southward in the latest SPC Day 2 Outlook and this seems realistic. .LONG TERM...(Sunday through Friday) Issued at 235 PM CDT Fri Jun 16 2017 In the wake of this system, a much cooler air mass will move into the region. 850 mb temperatures will fall into the 7 to 9C range by Sunday afternoon and remain there for much of Monday. As a result, high temperatures will only range from the upper 60s to mid 70s. With 950 to 800 mb lapse rates over 8 C/km and 0-1 km mean layer CAPES up to 1000 J/kg, scattered diurnally driven afternoon and evening showers and thunderstorms will be possible across much of the Upper Mississippi River Valley. On Wednesday and Wednesday night, another short wave trough will move through the region. While the GFS and ECMWF are still differing on the amount of instability ahead of this system, there looks to be sufficient shear for the potential of supercell development. This system will have to watched over the next several days. From Thursday into Friday, the models hint at additional short wave troughs moving along the US/Canadian border, but there has been little consistency in the timing of these system. Due to this, there is a broad brush of showers and thunderstorms chances during this time period. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 650 PM CDT Fri Jun 16 2017 Thunderstorms will continue at the TAF sites through early evening. Expect large hail and wind gusts of 40 to 60 kts possible in any severe storms. Also, anticipate IFR conditions in any steadier rains or storms. The strongest storms will push east of the TAF sites by late evening. && .CLIMATE... Issued at 235 PM CDT Fri Jun 16 2017 The first half of June was the warmest at both La Crosse WI and Rochester MN. Through the first half of June, the average temperature at La Crosse Regional Airport was 75.3 degrees. This was 8.3 degrees warmer than the 1981-2010 average and the warmest first half of the June. The previous record was 73.3 degrees in 2005. Records date back to 1873. Meanwhile during this same time period, the average temperature at Rochester International Airport was 72.5 degrees. This was 7.1 degrees warmer than the 1981-2010 average and the warmest first half of the June. The previous record was 71.1 degrees in 1956. Records date back to 1886. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Wetenkamp CLIMATE...Boyne
Hazardous weather outlook, Jun 16, 8:32 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 832 PM CDT Fri Jun 16 2017 IAZ018-019-029-030-WIZ043-044-055-061-171200- Floyd-Chickasaw-Fayette-Clayton-Juneau-Adams-Richland-Grant- 832 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Tonight Some thunderstorms are possible overnight. Before 10 pm an isolated severe storm cannot be ruled out. Large hail and damaging winds are the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances continue Saturday, with the greatest chance over northeast Iowa into southwest Wisconsin. While a few stronger storms can't be ruled out, the greater risk for severe storms will be found south of the local area. Additional small chances for thunderstorms will continue Sunday through Tuesday, and then again next Thursday. At this time, the main threat from any storms appears to be lightning. .SPOTTER INFORMATION STATEMENT... Spotters may be requested Saturday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-MNZ079-086>088-094>096-WIZ017-029-032>034-041-042-053- 054-171200- Mitchell-Howard-Winneshiek-Allamakee-Wabasha-Dodge-Olmsted-Winona- Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson- La Crosse-Monroe-Vernon-Crawford- 832 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Tonight Thunderstorms are possible overnight, however no severe weather is expected. Lightning would be the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances continue Saturday, with the greatest chance over northeast Iowa into southwest Wisconsin. While a few stronger storms can't be ruled out, the greater risk for severe storms will be found south of the local area. Additional small chances for thunderstorms will continue Sunday through Tuesday, and then again next Thursday. At this time, the main threat from any storms appears to be lightning. .SPOTTER INFORMATION STATEMENT... Spotters may be requested Saturday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. baumgardt
In the hours before
Special weather statement, Jun 16, 9:01 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service La Crosse WI 901 PM CDT FRI JUN 16 2017 IAZ008-009-018-019-170300- Floyd-Howard-Chickasaw-Mitchell- 901 PM CDT FRI JUN 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT MITCHELL...HOWARD...FLOYD AND CHICKASAW COUNTIES... At 900 PM CDT, a strong thunderstorm was located 8 miles northeast of Floyd, or 10 miles southeast of Osage, moving east at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. This storm will be near... Elma around 920 PM CDT. Jerico around 940 PM CDT. Protivin around 955 PM CDT. Other locations impacted by this storm include Alta Vista, North Washington, Colwell, County Roads V 58 And A 46 and County Roads B 28 And V 18. LAT...LON 4330 9270 4330 9208 4307 9208 4315 9276 TIME...MOT...LOC 0200Z 276DEG 25KT 4322 9262 Hollan
Local storm report, Jun 16, 9:07 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
907 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 E ROCHESTER 44.01N 92.45W
06/16/2017 E1.00 INCH OLMSTED MN PUBLIC
DIME TO QUARTER SIZED HAIL REPORTED IN
SOUTHEAST ROCHESTER. RELAYED VIA KTTC.
0450 PM HAIL 5 WSW CUMMINGSVILLE 43.84N 92.35W
06/16/2017 E1.50 INCH FILLMORE MN PUBLIC
0455 PM HAIL 3 W CHESTER 44.01N 92.40W
06/16/2017 E1.25 INCH OLMSTED MN PUBLIC
HAIL SIZE ESTIMATED FROM FACEBOOK PHOTO.
0455 PM HAIL 3 W CHESTER 44.01N 92.40W
06/16/2017 E1.25 INCH OLMSTED MN PUBLIC
HAIL SIZE ESTIMATED FROM FACEBOOK PHOTO.
0455 PM HAIL CHESTER 44.01N 92.35W
06/16/2017 E1.75 INCH OLMSTED MN PUBLIC
SIZE ESTIMATED FROM PHOTO VIA TWITTER. TIME
ESTIMATED FROM RADAR.
0455 PM HAIL CHESTER 44.01N 92.35W
06/16/2017 E1.75 INCH OLMSTED MN PUBLIC
SIZE ESTIMATED FROM PHOTO VIA TWITTER. TIME
ESTIMATED FROM RADAR.
0456 PM HAIL 2 E ROCHESTER 44.01N 92.43W
06/16/2017 E1.75 INCH OLMSTED MN PUBLIC
GOLF BALL SIZED HAIL REPORTED ON THE
SOUTHEAST SIDE OF ROCHESTER. RELAYED VIA
KAAL.
0459 PM HAIL 1 NNW CHESTER 44.02N 92.35W
06/16/2017 E1.50 INCH OLMSTED MN PUBLIC
0505 PM HAIL 3 E ROCHESTER 44.02N 92.42W
06/16/2017 E1.50 INCH OLMSTED MN PUBLIC
HAIL BETWEEN QUARTER AND GOLF BALL SIZE
REPORTED.
0510 PM HAIL 5 WSW CUMMINGSVILLE 43.84N 92.35W
06/16/2017 M1.75 INCH FILLMORE MN AMATEUR RADIO
0510 PM HAIL 5 WSW CUMMINGSVILLE 43.84N 92.35W
06/16/2017 M1.75 INCH FILLMORE MN AMATEUR RADIO
0515 PM HAIL 2 WSW FILLMORE 43.74N 92.31W
06/16/2017 E1.50 INCH FILLMORE MN COCORAHS
0515 PM HAIL 2 WSW FILLMORE 43.74N 92.31W
06/16/2017 E1.50 INCH FILLMORE MN COCORAHS
0515 PM TSTM WND DMG 1 SSW AUSTIN 43.66N 92.98W
06/16/2017 MOWER MN PUBLIC
PHOTO ON TWITTER OF LARGE TREE SNAPPED AT
THE BASE AT MARCUSEN PARK. TIME ESTIMATED
FROM RADAR.
0515 PM TSTM WND DMG 1 SSW AUSTIN 43.66N 92.98W
06/16/2017 MOWER MN PUBLIC
PHOTO ON TWITTER OF LARGE TREE SNAPPED AT
THE BASE AT MARCUSEN PARK. TIME ESTIMATED
FROM RADAR.
0535 PM TSTM WND GST 1 ENE DEXTER 43.73N 92.68W
06/16/2017 M53 MPH MOWER MN MESONET
MESONET STATION MN010, 1 ENE DEXTER.
0535 PM TSTM WND GST 1 NE DEXTER 43.73N 92.68W
06/16/2017 M53 MPH MOWER MN MESONET
MESONET STATION MN010, 1 ENE DEXTER.
0547 PM HAIL 4 NE FOUNTAIN CITY 44.16N 91.64W
06/16/2017 E1.00 INCH BUFFALO WI TRAINED SPOTTER
0547 PM HAIL 4 NE FOUNTAIN CITY 44.16N 91.64W
06/16/2017 E1.00 INCH BUFFALO WI TRAINED SPOTTER
0547 PM TSTM WND DMG 4 NE FOUNTAIN CITY 44.16N 91.64W
06/16/2017 BUFFALO WI TRAINED SPOTTER
LARGE TREE DOWN, ESTIMATED 12 INCH DIAMETER.
0547 PM TSTM WND DMG 4 NE FOUNTAIN CITY 44.16N 91.64W
06/16/2017 BUFFALO WI TRAINED SPOTTER
LARGE TREE DOWN, ESTIMATED 12 INCH DIAMETER.
0548 PM TSTM WND DMG LANESBORO 43.72N 91.97W
06/16/2017 FILLMORE MN PUBLIC
NUMEROUS TREES DAMAGED BY STRONG WINDS IN
LANESBORO. RELAYED VIA KAAL.
0548 PM TSTM WND DMG LANESBORO 43.72N 91.97W
06/16/2017 FILLMORE MN PUBLIC
NUMEROUS TREES DAMAGED BY STRONG WINDS IN
LANESBORO. RELAYED VIA KAAL.
0552 PM TSTM WND GST 2 NW CARIMONA 43.68N 92.18W
06/16/2017 M56 MPH FILLMORE MN AWOS
AWOS STATION FKA, PRESTON AIRPORT.
0552 PM TSTM WND GST 2 NW CARIMONA 43.68N 92.18W
06/16/2017 M56 MPH FILLMORE MN AWOS
AWOS STATION FKA, PRESTON AIRPORT.
0556 PM TSTM WND DMG LANESBORO 43.72N 91.97W
06/16/2017 FILLMORE MN COUNTY OFFICIAL
NUMBER OF TREES DOWN AT GOLF COURSE AND
ANOTHER ACROSS A HIGHWAY. PEA SIZE HAIL IN
TOWN, BUT LARGER TO THE SOUTH (NO SIZE
GIVEN).
0556 PM TSTM WND DMG LANESBORO 43.72N 91.97W
06/16/2017 FILLMORE MN COUNTY OFFICIAL
NUMBER OF TREES DOWN AT GOLF COURSE AND
ANOTHER ACROSS A HIGHWAY. PEA SIZE HAIL IN
TOWN, BUT LARGER TO THE SOUTH (NO SIZE
GIVEN).
0600 PM TSTM WND DMG 1 WSW HIGHLAND 43.68N 91.90W
06/16/2017 FILLMORE MN AMATEUR RADIO
NUMEROUS TREES DOWN ALONG HIGHWAY 23 NEAR
HIGHLAND, UP TO 6 INCH DIAMETER.
0600 PM TSTM WND DMG 1 W HIGHLAND 43.68N 91.90W
06/16/2017 FILLMORE MN AMATEUR RADIO
NUMEROUS TREES DOWN ALONG HIGHWAY 23 NEAR
HIGHLAND, UP TO 6 INCH DIAMETER.
0600 PM HAIL 1 E COCHRANE 44.23N 91.82W
06/16/2017 E1.25 INCH BUFFALO WI PUBLIC
0600 PM HAIL 1 E COCHRANE 44.23N 91.82W
06/16/2017 E1.25 INCH BUFFALO WI PUBLIC
0602 PM TSTM WND DMG WINONA 44.05N 91.66W
06/16/2017 WINONA MN EMERGENCY MNGR
TREES DOWN IN THE CITY OF WINONA.
0602 PM HAIL 4 NE FOUNTAIN CITY 44.16N 91.64W
06/16/2017 E1.00 INCH BUFFALO WI TRAINED SPOTTER
HAIL ONGOING AT TIME OF REPORT.
0602 PM HAIL 4 NE FOUNTAIN CITY 44.16N 91.64W
06/16/2017 E1.00 INCH BUFFALO WI TRAINED SPOTTER
HAIL ONGOING AT TIME OF REPORT.
0602 PM TSTM WND DMG WINONA 44.05N 91.66W
06/16/2017 WINONA MN EMERGENCY MNGR
TREES DOWN IN THE CITY OF WINONA.
0612 PM HAIL 5 W ARCADIA 44.25N 91.60W
06/16/2017 E1.75 INCH BUFFALO WI LAW ENFORCEMENT
0612 PM HAIL 5 W ARCADIA 44.25N 91.60W
06/16/2017 E1.75 INCH BUFFALO WI LAW ENFORCEMENT
0612 PM HAIL ARCADIA 44.25N 91.50W
06/16/2017 E1.00 INCH TREMPEALEAU WI LAW ENFORCEMENT
0612 PM HAIL ARCADIA 44.25N 91.50W
06/16/2017 E1.00 INCH TREMPEALEAU WI LAW ENFORCEMENT
0613 PM HAIL ARCADIA 44.25N 91.49W
06/16/2017 E1.25 INCH TREMPEALEAU WI PUBLIC
HALF DOLLAR HAIL REPORTED IN ARCADIA AROUND
613 PM. RELAYED VIA WKBT.
0613 PM HAIL ARCADIA 44.25N 91.49W
06/16/2017 E1.25 INCH TREMPEALEAU WI PUBLIC
HALF DOLLAR HAIL REPORTED IN ARCADIA AROUND
613 PM. RELAYED VIA WKBT.
0618 PM HAIL 2 NNE ARCADIA 44.28N 91.48W
06/16/2017 E2.00 INCH TREMPEALEAU WI PUBLIC
RELAYED VIA WKBT.
0618 PM HAIL 2 NNE ARCADIA 44.28N 91.48W
06/16/2017 E2.00 INCH TREMPEALEAU WI PUBLIC
RELAYED VIA WKBT.
0622 PM HAIL 4 NNE ARCADIA 44.31N 91.46W
06/16/2017 E1.75 INCH TREMPEALEAU WI PUBLIC
GOLF BALL HAIL REPORTED BETWEEN INDEPENDENCE
AND ARCADIA. RELAYED VIA MPX.
0622 PM HAIL 4 SSW INDEPENDENCE 44.31N 91.46W
06/16/2017 E1.75 INCH TREMPEALEAU WI PUBLIC
GOLF BALL HAIL REPORTED BETWEEN INDEPENDENCE
AND ARCADIA. RELAYED VIA MPX.
0635 PM HAIL INDEPENDENCE 44.36N 91.42W
06/16/2017 E2.50 INCH TREMPEALEAU WI PUBLIC
HAIL SIZE ESTIMATED FROM PHOTO. TIME
ESTIMATED FROM RADAR.
0635 PM HAIL INDEPENDENCE 44.36N 91.42W
06/16/2017 E2.50 INCH TREMPEALEAU WI PUBLIC
HAIL SIZE ESTIMATED FROM PHOTO. TIME
ESTIMATED FROM RADAR.
0636 PM HAIL 2 ENE INDEPENDENCE 44.37N 91.38W
06/16/2017 E2.00 INCH TREMPEALEAU WI PUBLIC
RELAYED VIA WKBT.
0636 PM HAIL 2 W WHITEHALL 44.36N 91.36W
06/16/2017 E2.00 INCH TREMPEALEAU WI PUBLIC
RELAYED VIA WKBT.
0636 PM HAIL 2 W WHITEHALL 44.36N 91.36W
06/16/2017 E2.00 INCH TREMPEALEAU WI PUBLIC
RELAYED VIA WKBT.
0636 PM HAIL 2 E INDEPENDENCE 44.37N 91.38W
06/16/2017 E2.00 INCH TREMPEALEAU WI PUBLIC
RELAYED VIA WKBT.
0638 PM HAIL 1 ESE WHITEHALL 44.36N 91.30W
06/16/2017 E1.75 INCH TREMPEALEAU WI LAW ENFORCEMENT
0638 PM HAIL INDEPENDENCE 44.36N 91.42W
06/16/2017 E1.75 INCH TREMPEALEAU WI LAW ENFORCEMENT
0638 PM HAIL WHITEHALL 44.36N 91.30W
06/16/2017 E1.75 INCH TREMPEALEAU WI LAW ENFORCEMENT
0638 PM HAIL INDEPENDENCE 44.36N 91.42W
06/16/2017 E1.75 INCH TREMPEALEAU WI LAW ENFORCEMENT
0640 PM HAIL 3 SSE ELK CREEK 44.39N 91.38W
06/16/2017 E1.75 INCH TREMPEALEAU WI PUBLIC
HAIL DAMAGE TO VEHICLES AND CROPS REPORTED.
0640 PM HAIL 3 SSE ELK CREEK 44.39N 91.38W
06/16/2017 E1.75 INCH TREMPEALEAU WI PUBLIC
HAIL DAMAGE TO VEHICLES AND CROPS REPORTED.
0657 PM TSTM WND DMG 4 SSE LA CROSSE 43.77N 91.21W
06/16/2017 LA CROSSE WI PUBLIC
LARGE BRANCH BLOWN DOWN. POSSIBLY STRUCK A
VEHICLE. REPORTED NEAR WALMART. RELAYED VIA
WXOW.
0657 PM TSTM WND DMG 4 SSE LA CROSSE 43.77N 91.21W
06/16/2017 LA CROSSE WI PUBLIC
LARGE BRANCH BLOWN DOWN. POSSIBLY STRUCK A
VEHICLE. REPORTED NEAR WALMART. RELAYED VIA
WXOW.
0702 PM TSTM WND DMG 1 SSW LA CROSSE 43.82N 91.24W
06/16/2017 LA CROSSE WI LAW ENFORCEMENT
1 TREE DOWN IN DOWNTOWN LA CROSSE; 1 TREE
DOWN NORTHERN LOSEY BLVD; LIGHT POLE DOWN AT
COPELAND PARK.
0702 PM TSTM WND DMG LA CROSSE 43.82N 91.24W
06/16/2017 LA CROSSE WI LAW ENFORCEMENT
1 TREE DOWN IN DOWNTOWN LA CROSSE; 1 TREE
DOWN NORTHERN LOSEY BLVD; LIGHT POLE DOWN AT
COPELAND PARK.
0703 PM TSTM WND GST 2 ESE LA CROSSE 43.82N 91.19W
06/16/2017 M54 MPH LA CROSSE WI OFFICIAL NWS OBS
MEASURED AT THE NWS OFFICE ON LA CROSSE
RIDGE.
0703 PM TSTM WND GST 2 E LA CROSSE 43.82N 91.19W
06/16/2017 M54 MPH LA CROSSE WI OFFICIAL NWS OBS
MEASURED AT THE NWS OFFICE ON LA CROSSE
RIDGE.
0705 PM TSTM WND GST 1 N FRENCH ISLAND 43.88N 91.26W
06/16/2017 M49 MPH LA CROSSE WI ASOS
ASOS STATION LSE, LA CROSSE REGIONAL
AIRPORT.
0705 PM TSTM WND GST 1 NNE FRENCH ISLAND 43.88N 91.26W
06/16/2017 M49 MPH LA CROSSE WI ASOS
ASOS STATION LSE, LA CROSSE REGIONAL
AIRPORT.
0706 PM TSTM WND GST 1 NE FRENCH ISLAND 43.87N 91.25W
06/16/2017 M49 MPH LA CROSSE WI ASOS
0706 PM TSTM WND GST 1 NNE FRENCH ISLAND 43.87N 91.25W
06/16/2017 M49 MPH LA CROSSE WI ASOS
0725 PM TSTM WND DMG 5 NNW HUMBIRD 44.60N 90.91W
06/16/2017 CLARK WI LAW ENFORCEMENT
TREE BLOWN DOWN NEAR US HIGHWAY 10 AND
COUNTY I.
0725 PM TSTM WND DMG 5 NNW HUMBIRD 44.60N 90.91W
06/16/2017 CLARK WI LAW ENFORCEMENT
TREE BLOWN DOWN NEAR US HIGHWAY 10 AND
COUNTY I.
0727 PM HAIL 6 NW HUMBIRD 44.60N 90.96W
06/16/2017 E1.50 INCH JACKSON WI PUBLIC
0730 PM TSTM WND DMG 5 S VIROQUA 43.49N 90.89W
06/16/2017 VERNON WI AMATEUR RADIO
LARGE TREE DOWNS.
0730 PM TSTM WND DMG 5 S VIROQUA 43.49N 90.89W
06/16/2017 VERNON WI AMATEUR RADIO
LARGE TREE DOWNS.
0748 PM HAIL WILLARD 44.74N 90.72W
06/16/2017 E1.00 INCH CLARK WI LAW ENFORCEMENT
HAIL RANGING FROM THE SIZE OF PEA TO
QUARTERS.
0748 PM HAIL WILLARD 44.74N 90.72W
06/16/2017 E1.00 INCH CLARK WI LAW ENFORCEMENT
HAIL RANGING FROM THE SIZE OF PEA TO
QUARTERS.
&&
BAUMGARDT/WETENKAMP/BOYNE/LUSSKY/HOLLAN/ROGERSSpecial weather statement, Jun 16, 9:18 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service La Crosse WI
918 PM CDT FRI JUN 16 2017
WIZ054-055-061-170315-
Richland-Crawford-Grant-
918 PM CDT FRI JUN 16 2017
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN GRANT...SOUTHWESTERN
RICHLAND AND SOUTHERN CRAWFORD COUNTIES...
At 915 PM CDT, a strong thunderstorm was located 10 miles east of
Harpers Ferry, or 14 miles northeast of Prairie Du Chien, moving
east at 30 mph. Another storm was located southwest of Bridgeport,
also moving east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
The stronger storm will be near...
Boscobel around 940 PM CDT.
Muscoda around 1010 PM CDT.
Other locations impacted include Westport, Excelsior, Preston,
Bridgeport and Arthur.
LAT...LON 4288 9110 4290 9112 4291 9114 4293 9114
4294 9115 4296 9114 4298 9116 4299 9116
4303 9117 4325 9106 4327 9043 4284 9043
TIME...MOT...LOC 0215Z 267DEG 26KT 4320 9095
HollanLocal storm report, Jun 16, 10:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1003 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL BOSCOBEL 43.14N 90.70W
06/16/2017 E0.75 INCH GRANT WI PUBLIC
&&
LAWRENCELocal storm report, Jun 16, 10:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL MONTANA 44.34N 91.67W
06/16/2017 M1.50 INCH BUFFALO WI PUBLIC
LOTS OF CROP DAMAGE REPORTED.
&&
LAWRENCESpecial weather statement, Jun 16, 10:11 PM CDT, 5 minutes before
Special Weather Statement National Weather Service La Crosse WI 1011 PM CDT FRI JUN 16 2017 WIZ061-170345- Grant- 1011 PM CDT FRI JUN 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT COUNTY... At 1011 PM CDT, a strong thunderstorm was located near Lancaster, moving southeast at 30 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. This storm will be near... Platteville around 1025 PM CDT. Cuba City around 1040 PM CDT. Other locations impacted by this storm include Georgetown, Arthur, Ellenboro, Union and Cornelia. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4279 9082 4296 9068 4285 9043 4257 9043 TIME...MOT...LOC 0311Z 302DEG 25KT 4279 9060 Wetenkamp
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:04 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 41 min |
| Jun 16, 7:22 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 68 min |
| Jun 16, 7:26 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 49 min |
| Jun 16, 7:44 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland, Vernon | 48 min |
| Jun 16, 9:18 PM CDT | Special Weather Statement | ARX | Crawford, Grant | 57 min |
| Jun 16, 10:11 PM CDT | Special Weather Statement | ARX | Grant | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.